1. Cocoa Butter - Organic & Fair Trade Certified
    CLICK HERE!
    Dismiss Notice
  2. **NEW** BL11 - Orange, Red & Infrared Therapy Body Light
    CLICK HERE!
    Dismiss Notice
  3. Charcoal Soap - For Deep Cleansing
    CLICK HERE!
    Dismiss Notice
  4. Orange & Red Light Therapy Device - LGS1
    CLICK HERE!
    Dismiss Notice
  5. Organic Cocoa Powder
    CLICK HERE!
    Dismiss Notice
  6. Metabasoap - Handcrafted Soap
    CLICK HERE!
    Dismiss Notice
  7. Cascara Sagrada Powder From Farmalabor In Italy
    CLICK HERE!
    Dismiss Notice
  8. **NEW Mini Body Light** MBL1 - Orange & Red Light Therapy Mini Body Light
    CLICK HERE!
    Dismiss Notice

Phenibut Withdrawal

Discussion in 'Pharmaceutical Drugs' started by HDD, Apr 16, 2015.

  1. HDD

    HDD Member

    Joined:
    Nov 1, 2012
    Messages:
    1,996
    My son is experiencing some extreme withdrawal symptoms from taking 2g and up for over a week. I read theanine might help. Any other suggestions? Could cyproheptadine help?
     
  2. BobbyDukes

    BobbyDukes Member

    Joined:
    Jan 6, 2015
    Messages:
    345
    You need to check this thread:

    http://www.mindandmuscle.net/forum/4232 ... t-casualty

    It's the humdinger of phenibut withdrawal threads. Everything has been discussed in it.

    If it was me personally, I would buy some baclofen, and taper off using that.

    I have some experience myself of being addicted to a GABA-b agonist, as I went through a period of addiction with GBL. Baclofen works a treat, but you have to know what you are doing, and how to dose it. Once you taper off the phenibut, you then taper off the baclofen. The experience can be painless, if you know what you're doing.

    Phenibut is just as bad as GHB for withdrawals (if not worse), so your son must be having a rough time. The inability to sleep and hallucinations, is what screwed me up. It was like it was never going to end. Then, after about 3 days of not being able to sleep, your body finally gives in, and sleep gradually gets better. But this differs from person to person, and can depend on many things (especially how much they have been taking and for how long).

    It may even be sensible to just ask your Dr. He may not know anything at all about phenibut; but that's why he's a medical professional. It's his job to use the tools he has at his disposal, to see what the drug does, and then think of what he can do for you.

    Cyproheptadine is unlikely to do much, because it doesn't affect GABA-B. Theanine is also weak sauce. A benzo would be far more efficacious, or a drug like baclofen (that acts on the same receptor, and has nowhere near the abuse potential of pheninut).

    Finally though, a week isn't all that long. It may just be a few shitty days for your son, before things start to normalise and get better. What about if he very slowly tapers down from the drug? That is a strategy used by many in that thread I just linked. It will be a miserable time for him, but may be less painful than going cold turkey.
     
  3. BobbyDukes

    BobbyDukes Member

    Joined:
    Jan 6, 2015
    Messages:
    345
    Apologies. Ignore all that garbage I just wrote.

    Theanine is a good supplement, but because phenibut is a hard hitting GABA-B agonist, it's like taking coffee to help with a cocaine addiction. It's not going to be strong enough.

    He's only been on it a week. So, not that long. He can either taper off, or just get through the next few days of hell. Once his body finally allows him to sleep, things'll start getting better.

    I personally wouldn't introduce a new drug (like baclofen), considering he's only been on it a week.

    Cypro may help his chances of getting to sleep, but it wouldn't be guaranteed. It could also benefit his stress hormones, that are likely to be sky high in a withdrawal state. It could turn him into even more of a zombie though.

    That's what I would do anyway. Good luck.
     
  4. gummybear

    gummybear Guest

    1. 2g is batshit insane, starting dose is 350mg. It comes in 250mg pills in eastern europe.

    2. Taking it for over 7 days is just asking for hell. Once a week is already alot in terms of usage.


    He could try glycine or something to calm him.
     
  5. OP
    HDD

    HDD Member

    Joined:
    Nov 1, 2012
    Messages:
    1,996
    Thanks for your insight.

    He's in the hospital now. Dr. didn't know what it was so he called poison control. They said it couldn't cause his delusions.
     
  6. Such_Saturation

    Such_Saturation Member

    Joined:
    Nov 26, 2013
    Messages:
    7,364
    They think phenibut won't but they treat alcohol withdrawals daily? :roll:
     
  7. Greg says

    Greg says Member

    Joined:
    Nov 6, 2014
    Messages:
    329
    Gender:
    Male
    I experienced the same thing. I was taking 2g a couple times a week. The withdrawal was intense, it lasted 15 days for me. Main symptoms were loss of appetite, insomnia, night sweats, feeling cold and anxiety. But I felt totally back to normal, so I wouldn't worry. I spent the two weeks reading up on lots of Phenibut forums which can intensify the panic when you read anecdotal horror stories. Its like a benzo withdrawal, which can mimic a feeling of psychosis. Something to do with the GABA receptors taking a while to normalise. He'll be fine.
     
  8. uuy8778yyi

    uuy8778yyi Member

    Joined:
    Dec 21, 2014
    Messages:
    289
    but can anyone answer the question ? what to take ?

    taurine
    theanine
    b6

    will they help ?
     
  9. johnwester130

    johnwester130 Member

    Joined:
    Aug 6, 2015
    Messages:
    1,966
    niacinamide , would that help ?

    that helps benzo withdrawals
     
  10. DaveFoster

    DaveFoster Member

    Joined:
    Jul 23, 2015
    Messages:
    4,720
    Gender:
    Male
    Phenibut should not be used consecutively for any more than 2-3 days, due to its long half-life. Ideally, one should not exceed 1 g or so daily, depending on the individual. If one comes off for longer than that, as with any substance, he or she should definitely taper down, reducing the dose by 100 - 250 mg per day until down to zero.

    L-theanine, magnesium, and niacinamide would likely make a negligible impact, as previously mentioned, but combined, they may help. Baclofen is a decent option, as is a drug with opiate qualities, such as kratom.
     
  11. TheHound

    TheHound Member

    Joined:
    Apr 13, 2015
    Messages:
    497
    is it really that bad? some people say you shouldn't take more than 1g. I don't really feel anything from it until I take like 3g. only once to twice a week at most though
     
  12. sladerunner69

    sladerunner69 Member

    Joined:
    May 24, 2013
    Messages:
    2,789
    Gender:
    Male
    Occupation:
    Econ Student
    Location:
    Los Angeles
    How does phenibut fit itno the peat apradigm if at all? What use is a gaba agonist?
     
  13. Greg says

    Greg says Member

    Joined:
    Nov 6, 2014
    Messages:
    329
    Gender:
    Male
    I don't think it does fit into the Peat paradigm. Yeah it does work on the GABA system. That's why it can cause a disturbing withdrawal if used too often.
     
  14. Drareg

    Drareg Member

    Joined:
    Feb 18, 2016
    Messages:
    1,865
    Gender:
    Male
    It acts as hdac inhibitor which Effects gene expression, Peat touches on this a bit, co2 behaving as a demthylating agent, doing the same essentially allowing expression I believe.
    Too much methylation causes hibernation,cancers contrary to popular believe ,that increasing it is good.
    Lidocaine and other Caines act as demethylators ,he speaks about very severe environmental issues might need treatment with more potent hdac inhibitors or demethylators. We are still trying to establish what way DMSO is swinging in all of this.

    Greg is right about withdrawal from phenibut, any of the more potent agents have a spring back like effect ,the lesser potent hdac inhibiors like niacinamide have more coherent effects with no withdrawal, some indirect demthylators would be anything helping metabolism I think, like co2, lysine,k2 etc
    Generally stress increases methylation.
    Nicotine is a more potent hdac inhibitor which also causes withdrawal contrary to nicotine advocates who are justifying an addiction based on current research IMO .

    Under certain context phenibut would be safer to use temporarily than a benzodiazepine, I believe benzos are also potent hdac inhibitor.
    Obviously these supplements have additional effects beside hdac inhibition etc Nicotine for example can also increase adrenalin therefore behaves slightly differently .
     
  15. Such_Saturation

    Such_Saturation Member

    Joined:
    Nov 26, 2013
    Messages:
    7,364
    And the GABA has no part in this, right :cool
     
  16. Drareg

    Drareg Member

    Joined:
    Feb 18, 2016
    Messages:
    1,865
    Gender:
    Male
    butyric acid ,Gamma-amino butyric acid,similar direction.
     
  17. Parsifal

    Parsifal Member

    Joined:
    Aug 6, 2015
    Messages:
    1,073
    You mean they are HDAC inhibitors?
     
  18. Dopamine

    Dopamine Member

    Joined:
    Mar 1, 2016
    Messages:
    473
    Gender:
    Male
    Location:
    Canada
    Source?
     
Loading...